| Catalog Number |
395.330 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the small screw that connects the angled cannulated screwdriver handle to the bridge of the odontoid screw, broke during an unknown procedure.The surgeon used the simple handle to complete the procedure.There was a slight delay in the procedure.Patient outcome is unknown.This report is for one (1) angled cannulated screwdriver.This is report 1 of 1 for pc-(b)(4).
Additional Manufacturer Narrative
A device history record (dhr) review was conducted: part: 395.330.Lot: l661239.Manufacturing site: (b)(4).Release to warehouse date: 17.Jan.2018.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary investigation selection investigation site: cq zuchwil selected flow: 5.Broken visual inspection: the visual inspection has shown that the screw head on top of the instrument is broken off.The broken part was not returned for evaluation.The threaded part stuck into the instrument and it is not possible to remove it.Additional there are strongly wear marks visible on the surface of the bevel gear attachment.Dimensional inspection: due to the damages the relevant dimension could not be measured.However the parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.Drawing/specification review: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no drawing/specification review is needed.Material review: no material review is possible as the broken part stuck into the instrument.Summary: the visual inspection has shown that the screw head on top of the instrument is broken off.The broken part was not returned for evaluation.The threaded part stuck into the instrument and it is not possible to remove it.Additional there are strongly wear marks visible on the surface of the bevel gear attachment.The received condition of the drill bit is concordant with the complaint description and the complaint condition is confirmed.This lot was manufactured in january 2018 according to the specification.Based on that and the condition of the item a product related issue can be excluded.Unfortunately we are not able to determine the exact cause which has led to this occurrence.The part is designed for dissembling for reprocessing, therefore we suppose that the screw broke during assembling of the head based on mechanical overloading situation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.H3, h4, h6: device history lot part: 395.330 lot: l661239 manufacturing site: hägendorf release to warehouse date: 17.Jan.2018 the device history record shows this lot of 12 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Device history batch null, device history review review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.